On the Ricardian Invariable Measure of Value in General Convex Economies: Applicability of the Standard Commodity
AbstractThe purpose of this paper is to examine the critical arguments made by Burmeister, Samuelson, and others, with respect to Sraffa (1960). Sraffa did not address these arguments, but they are relevant from the viewpoint of modern economic theories. In his arguments about the standard commodity, Sraffa assumed that a change in income distribution has no effect on the output level and choice of techniques. However, modern economic theories allow interdependence among changes in income distribution, output level, and choice of techniques. Therefore, it is interesting to consider the existence of an invariable measure of value and linearity of income distribution in a model where such interdependence is discussed. We assume general convex economies with non-increasing returns to scale. In this model, we obtain the conditions under which the existence of an invariable measure of value and the validity of the linearity of income distribution are assured.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by Graduate School of Economics and Management, Tohoku University in its series TERG Discussion Papers with number 310.
Length: 26 pages
Date of creation: Dec 2013
Date of revision:
Contact details of provider:
Postal: Kawauchi, Aoba-ku, Sendai 980-8476
Web page: http://www.econ.tohoku.ac.jp/econ/english/index.html
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Fujimoto, T., 1980. "Addendum to nonlinear generalization of the frobenius theorem," Journal of Mathematical Economics, Elsevier, vol. 7(2), pages 213-214, July.
- Fujimoto, T., 1979. "Nonlinear generalization of the Frobenius theorem : A symmetric approach," Journal of Mathematical Economics, Elsevier, vol. 6(1), pages 17-21, March.
- Samuelson, Paul A. & Etula, Erkko M., 2006. "Testing to confirm that Leontief-Sraffa matrix equations for input/output must obey constancy of returns to scale," Economics Letters, Elsevier, vol. 90(2), pages 183-188, February.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Tohoku University Library).
If references are entirely missing, you can add them using this form.